MAUDE Adverse Event Report: BECTON DICKINSON BD US CATHENA 18GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD US CATHENA 18GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386865
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd us cathena 18gx1.25in straight bc leaked it was reported by the customer that product leakage through the septum.Verbatim: rcc received a complaint via email.Email(s) attached.On 4/21/25 bd issued a medical device product removal to address the reported issue of product leakage through the septum.This notification affected presource raw material inventory and/or finished goods.As a result, a supplier corrective action request is being issued for root cause investigation and corrective/preventive action.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
No samples or photos were returned for investigation.Due to a manufacturing defect, there is potential for a hole in the septum of the cathena 18- and 20-gauge catheters.The hole may result in blood leakage from the septum during insertion.The blood leakage may cause blood exposure or the need for a second iv to be placed.The replacement of the iv may result in a brief delay in therapy which would not be expected to result in an adverse event.Bd has identified root cause and initiated corrective actions to prevent recurrence of this issue.

Brand Name
BD US CATHENA 18GX1.25IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22304495
Report Number2243072-2025-00776
Device Sequence Number4437380
Product Code FOZ
UDI-Device Identifier00382903868650
UDI-Public(01)00382903868650(11)240716(17)270630(10)4198480
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386865
Device Lot Number4198480
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date06/22/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown